MAUDE Adverse Event Report: COVIDIEN 1/2CC E100 SAF 29X1/2; SYRINGE, PISTON

COVIDIEN 1/2CC E100 SAF 29X1/2; SYRINGE, PISTON
Model Number 8881511136
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
Customer reports: the safety shield requires two hands and in doing so the nurses are getting close to being stuck because they are having to put a hand by the needle instead of a hinge needle that they were used to.Also the safety covering will slide over the needle prior to administration.
 
Additional Manufacturer Narrative
Additional information was received on 4/23/21 therefore the following updates have been added to the 3500a form.
 
Event or Problem Description
The nurse received a needle stick from a contaminated needle.
 
Additional Manufacturer Narrative
The lot number was unknown per the customer report; without a known lot number, the device history record cannot be reviewed.The manufacturing site has not received any samples or photos for evaluation.Therefore, the reported issue could not be confirmed.Without additional information from the customer, a representative sample(s), or photograph(s) being provided, a more complete investigation cannot be performed to the full extent and the reported condition cannot be confirmed.In addition, without a sample or picture, a more definitive root cause cannot be determined at this time.During the assembly of this product, inspectors routinely test samples for visual defects, shield retract force, shield extend force, shield-locking torque, shield/collar spin force, and detach force.The test results are reviewed for each shop order prior to release to verify that all testing during production was acceptable and within specification limits.The product cannot be accepted unless the acceptable quality level has been met.The plastic shield on the safety syringe is designed to slide forward to cover the needle to prevent needle sticks after use.The safety mechanisms will deactivate if you do not pull the shield all the way up and twist it.The instructions for use of the safety syringe are on the back of each unit box which state, ¿immediately following injection, extend shield forward fully until click is heard.Then lock safety shield by twisting in either direction until you feel the positive stop and hear the audible snap.Process controls are in place to prevent the occurrence and acceptance of the reported conditions during the molding, printing, assembly, and packaging processes, and to ensure components and finished product that meet all quality inspection standards during the syringe assembly processes.In compliance with corporate and local procedures, safeguards are utilized to ensure all processes are controlled and cleaned regularly to minimize any process or product contamination.The control mechanisms are located at the plant and are confirmed on a regular basis to verify continuing efficacy.

Brand Name
1/2CC E100 SAF 29X1/2
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key11739722
Report Number1915484-2021-01240
Device Sequence Number3910677
Product Code FMF
UDI-Device Identifier20884521014944
UDI-Public20884521014944
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881511136
Device Catalogue Number8881511136
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 04/05/2021
Supplement Date Received by Manufacturer04/05/2021
04/05/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date04/29/2021
08/10/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;